A 20-year-old female asked:
I have been on yaz (drospirenone and ethinyl estradiol) for two years and selected when to take sugar pills (not often) im on them now (on 3rd day) and sill no period. what does this mean?
1 doctor answer • 1 doctor weighed in
Gynecology 43 years experience
Not a problem: Long-term use of a low-dose birth control pill (like Yaz (drospirenone and ethinyl estradiol) and others) has a temporary effect of making the uterine lining very thin. Therefore when the "break" is taken for the placebo pills there may not be much if any uterine lining to shed. This side effect is harmless and should be enjoyed while you can! once you stop the pills and normal ovulation resumes, the bleeding will return.
Created for people with ongoing healthcare needs but benefits everyone.
5.2k viewsAnswered >2 years ago
Last updated Feb 13, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.